Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 48, NWS Philadelphia/Mount Holly

June 12, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Jun 12, 2010, 3:31 PM EDT. It took effect at Jun 12, 2010, 6:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 3:31 PM EDT (19:31 UTC)
In effect from
Jun 12, 2010, 6:00 PM EDT
Expired
Jun 12, 2010, 10:00 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WHUS71 KPHI 121931
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT SAT JUN 12 2010

ANZ450>455-130900-
/O.NEW.KPHI.SC.Y.0048.100612T2200Z-100613T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 PM EDT SAT JUN 12 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. 

AN INCREASING SOUTH-SOUTHWEST FLOW WILL OCCUR THIS EVENING AND
CAUSE WINDS TO INCREASE TO 15 TO 20 KT...WITH A FEW GUSTS UP TO
25 KT EARLY TONIGHT. SEAS WILL BUILD TO 3 TO 5 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
728 
WHUS71 KPHI 130200
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 PM EDT SAT JUN 12 2010

ANZ450>455-130300-
/O.CAN.KPHI.SC.Y.0048.000000T0000Z-100613T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1000 PM EDT SAT JUN 12 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DECREASE TONIGHT AND SEAS WILL STAY BELOW
SMALL CRAFT CRITERIA.

$$

HEAVENER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 3:20 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SAT JUN 12 2010

.SYNOPSIS...
WEAK LOW PRESSURE TO THE NORTH AND IT'S ATTACHED FRONTS WILL KEEP
UNSETTLED CONDITIONS ACROSS THE AREA TONIGHT THROUGH MONDAY. A
COLD FRONT WILL EVENTUALLY DROP ACROSS THE REGION MONDAY NIGHT AND
BRING FAIR WEATHER BACK TO THE REGION FOR TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED CONVECTION IS EXPECTED OVERNIGHT WITH THE INCREASING
HUMIDITIES AND CAPE VALUES (DUE TO TDAYS DAYTIME HEATING) AND A WEAK
SHORT WAVE WHICH WILL CROSS THE AREA. THE GREATEST CHCS FOR RAIN AND
THE LIKELY POPS ARE EXPECTED FOR ERN PA AND NRN NJ. HIGH CHC POPS
WILL BE LEFT IN FOR THE REST OF THE AREA...UNTIL THE PROGRESSION OF
ANY CONVECTION BECOMES CLEARER. THE 16Z SPC DAY1 OUTLOOK HAS PUT ERN
PA AND NRN NJ IN A SLIGHT RISK FOR SVR...SO THE HWO PRODUCT HAS BEEN
UPDATED. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL ARE IN THE
OUTLOOK.

WEAK LOW PRESSURE ACROSS WRN NY WILL SLIDE SE ALONG THE WARM FRONT
TONIGHT AND THE LOW WILL BE LOCATED ACROSS NRN NJ BY 12Z SUN. THIS
WILL ENSURE PLENTY OF CLOUDS AND A WARM AND HUMID NIGHT FOR OUR
AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE LOW WILL CONTINUE TO MOVE SLOWLY ACROSS NJ ON SUN AND THEN OFF
THE COAST SUN NGT. THE FRONTAL SYSTEM WILL EDGE INTO THE NRN PART OF
THE AREA AND THEN STALL SUN THROUGH MONDAY. THIS WILL KEEP PLENTY OF
CLOUDS AND SHOWERS ACROSS THE REGION. THE BEST CHC FOR SHOWERS AND
TSTMS ON SUN WILL BE FROM THE MID MORNING INTO THE AFTERNOON. CAPE
VALUES OFF THE BUFKIT ARE HIGHER SUN THAN EITHER TDY OR MON...SO
TSTM WORDING WILL REMAIN. WINDS ALOFT LOOK FAIRLY MODEST...SO NOT
EXPECTING ANY SVR WEATHER ON SUN...BUT WITH THE PRECIPITABLE WATER
VALUES RATHER HIGH...DOWNPOURS AND PERHAPS SOME MINOR FLOODING ARE A
GOOD BET. THE ADDED CLOUDS SHOULD KEEP TEMPERATURES FROM CLIMBING TO
HEAT ADVISORY CRITERIA...BUT IT WILL BE SULTRY WITH HEAT INDICES
AROUND 90 SUN AFTERNOON.

THE CHC FOR SHOWERS DECREASE SUN EVENING WITH THE LOSS OF DAYTIME
HEATING. MORE SHOWERS/TSTMS WILL DEVELOP MON AFTERNOON AND EVENING
AS THE HEAT/HUMIDITY ARE TRIGGERED BY A COLD FRONT WHICH WILL PASS
THE REGION FROM NORTH TO SOUTH. IT SHOULD BE MORE OF THE SAME WITH
LOW CHC FOR SVR WEATHER...BUT SOME SOAKING DOWNPOURS AT TIMES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
5-WAVE MODEL GUIDANCE SHOWS THE TROUGH OVER THE EASTERN UNITED
STATES STARTING TO WEAKEN TOWARDS THE END OF NEXT WEEK. A MASSIVE
SUB-TROPICAL MID-LEVEL RIDGE STARTS TO NOSE ITS WAY INTO THE
SOUTHEASTERN STATES BY THURSDAY ALLOWING FOR THE MID-LEVEL HEIGHTS
TO RISE 10 TO 20DM OVER OUR CWA THROUGH THE END OF THE EXTENDED
PERIOD. THE RIDGE BEGINS TO SLIDE EASTWARD ON FRIDAY AND WE WILL
EXPERIENCE A RETURN FLOW THROUGHOUT THE ATMOSPHERIC
COLUMN...TEMPERATURES WILL BE ON THE INCREASE AS WILL DEWPOINTS
GOING INTO NEXT WEEKEND.

AS FOR THE EARLY PART OF THE EXTENDED, WEAK MID-LEVEL TROUGH OVER
THE WESTERN ATLANTIC WILL ALLOW A FEW PIECES OF ENERGY TO DIVE INTO
THE TOP OF THE SUB-TROPICAL RIDGING. THIS ENERGY FLATTENS THE RIDGE
AXIS SOMEWHAT AND PRODUCES A FASTER ZONAL FLOW AT 500MB. THIS ENERGY
COUPLED WITH A THE PASSAGE OF A 250MB JET STREAK WILL ALLOW FOR A
FEW SHOWERS AND THUNDERSTORMS LATE ON WEDNESDAY NIGHT SPILLING INTO
THURSDAY MORNING. MOST OF THE ENERGY WILL BE CONCENTRATED FURTHER TO
THE NORTH WHERE WE ARE CARRYING CHANCE POPS WHILE EVERYWHERE ELSE WE
ARE CARRYING SLIGHT CHANCE POPS. BOTH THE GFS AND ECMWF ARE SHOWING
A WEAK SURFACE WAVE PASS TO OUR NORTH ON THURSDAY WHICH MAY PRODUCE
A SURFACE TROUGH OF LOW PRESSURE, BUT STILL NOT EXPECTING MUCH IN
THE WAY OF MOISTURE ASSOCIATED WITH THIS SYSTEM SO WE SHOULD REMAIN
DRY FROM THURSDAY MORNING ONWARD.

SURFACE HIGH PRESSURE TAKES OVER ON FRIDAY AS IT SLIDES IN FROM THE
WEST AND THEN OFFSHORE ON SATURDAY. ANOTHER PASSING LOW PRESSURE TO
OUR NORTH LOOKS TO SWING A COLD FRONT THROUGH LATER ON SATURDAY SO
POPS HAVE BEEN ADJUSTED ACCORDINGLY TO ACCOUNT FOR THIS SYNOPTIC
FEATURE.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE ENTERING THE AREA FROM THE WEST-NORTHWEST THIS
AFTERNOON IS EXPECTED TO TOUCH OFF AT LEAST SCATTERED CONVECTION
EARLY TONIGHT, AT LEAST INTO THE OVERNIGHT PERIOD. SOME
THUNDERSTORMS AWAY FROM THE OCEAN COULD REACH SEVERE LEVELS. SO, A
VICINITY SHOWER REMARK WAS USED, EXCEPT FOR KRDG AND KABE WHICH MAY
HAVE MORE NUMEROUS SHOWERS AND THUNDERSTORMS DUE TO CLOSER PROXIMITY
TO BETTER FORCING...SO PRECIPITATION WAS ADDED TO THE BODY OF THE
FORECAST. A CB REMARK WAS LIBERALLY USED LATER THIS AFTERNOON AND
TONIGHT. THERE IS A HINT THAT MORE STRATUS WILL DEVELOP LATE
TONIGHT, BUT CEILINGS WERE LOWERED ONLY TO MARGINAL VFR WITH A LOWER
SCATTERED LAYER...TO SUGGEST THAT LOWER CONDITIONS WOULD BE
POSSIBLE.

THEN...MORE SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY WERE
ADDRESSED WITH THE VICINITY SHOWER REMARK AND CB MENTION. EXISTING
INSTABILITY AND EARLY FORCING COLD MEAN AN EARLIER START TIME FOR
INITIATION SUNDAY.

REGARDING WINDS...THEY MAY BE SOMEWHAT GUSTY FOR THE REST OF THIS
AFTERNOON WITH THE CUMULUS BECOMING MORE SCATTERED AND ANY HIGHER
LAYERS DIMINISHING...SO MORE EFFICIENT MIXING WILL COMBINE WITH A
DECENT GRADIENT TO PRODUCE SOME WIND GUSTS UP TO 20 KNOTS. WITH A
TROUGH PASSAGE LATE TONIGHT...WINDS ARE FORECAST TO VEER TO
NORTHWEST FOR A FAIRLY SHORT WHILE INTO MID MORNING, WHEN THEY
SHOULD BACK TO WESTERLY AT 10 KNOTS OR LESS.

OUTLOOK...
LOW PRESSURE IN OR JUST EAST OF THE AREA WILL MEAN MORE SCATTERED
CONVECTION AT THE LEAST SUNDAY NIGHT INTO MONDAY...WITH CONSEQUENT
SCATTERED CEILING AND VISIBILITY RESTRICTIONS. THE LOW AND
ASSOCIATED COLD FRONT LOOK TO MOVE TO THE EAST AND SOUTH MONDAY AS
HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. HIGH PRESSURE IS
FORECAST TO PREVAIL TUESDAY INTO WEDNESDAY. THERE IS A POSSIBILITY
OF UNSETTLED WEATHER LATER WEDNESDAY INTO THURSDAY...WITH MORE HIGH
PRESSURE TO CLOSE OUT THE COMING WEEK.

&&

.MARINE...
THE SOUTH-SOUTHWEST FLOW WAS IN THE PROCESS OF INCREASING AT MID
AFTERNOON...AND THESE INCREASED WINDS WILL CAUSE SEAS ON THE OCEAN
TO BUILD THIS EVENING. THIS IS A MARGINAL SITUATION, AND MAY BE
OVERDONE CONSIDERING THAT, WHILE A MODERATE LOW-LEVEL JET IS
FORECAST TO DEVELOP AND STRENGTHEN EARLY TONIGHT INTO EARLY SUNDAY,
STABILITY EFFECTS ARE EXPECTED TO KEEP THE STRONGEST WINDS FROM
MIXING COMPLETELY DOWN TO THE SURFACE. EVEN SO, SOME GUSTS COULD
REACH 25 KNOTS TONIGHT. WE MAY SEE 5 FOOT SEAS MAINLY OFFSHORE FOR A
WHILE TONIGHT...AS WAVEWATCH FORECAST...SO IN VIEW OF THE
COMBINATION OF WINDS AND SEAS, A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR TONIGHT.

AS THE MAIN COLD FRONT ARRIVES MONDAY, THE SOUTHERLY FLOW WILL
STRENGTHEN SOMEWHAT BUT WE ARE NOT ANTICIPATING IT TO BE STRONG
ENOUGH TO GET TO ADVISORY CRITERIA. THE NEXT CHANCE FOR ADVISORY
CONDITIONS LOOKS TO BE LATE MONDAY NIGHT AND TUESDAY MORNING WITH A
NORTH TO NORTHEAST SURGE OF COOLER AIR BEHIND THE COLD FRONT. THIS
MAY COMBINE WITH A TIGHTENED PRESSURE GRADIENT BETWEEN DEPARTING LOW
PRESSURE TO OUR NORTHEAST AND HIGH PRESSURE APPROACHING FROM THE
GREAT LAKES. HIGH PRESSURE IS FORECAST TO PREVAIL LATER TUESDAY INTO
WEDNESDAY...WITH MORE LOW PRESSURE A POSSIBILITY LATER WEDNESDAY
INTO THURSDAY. HIGH PRESSURE LOOKS LIKE IT WILL CLOSE OUT THE COMING
WEEK.

&&

.TIDES/COASTAL FLOODING...
WITH THE NEW MOON, ASTRONOMICAL HIGH TIDES ARE HIGH. AT THE TIMES OF
THE HIGHER OF THE HIGH TIDES, WHICH ARE IN THE EVENINGS ON THE OCEAN
FRONT, MINOR TIDAL FLOODING LIMITS WILL BE APPROACHED, AND THIS WILL
CONTINUE OVER THE NEXT FEW DAYS. STORM SURGE GUIDANCE IS UNDERDONE
ON THE CURRENT MINOR POSITIVE ANOMALIES...BUT EVEN CONSIDERING THE
CURRENT SLIGHT POSITIVE ANOMALIES WE SHOULD REMAIN JUST UNDER
THRESHOLDS FOR MINOR TIDAL FLOODING TONIGHT. WE WILL CONTINUE TO
MONITOR THE TIDES, AS IT WILL NOT TAKE MUCH OF A POSITIVE DEPARTURE
TO CAUSE SOME MINOR TIDAL FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...HEAVENER
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING.../
Hazardous weather outlook, Jun 12, 12:52 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT SAT JUN 12 2010

NJZ001-007>010-PAZ054-055-060>062-067>069-131700-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1252 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT
RISK FOR SEVERE THUNDERSTORMS EXISTS FOR THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND/OR TONIGHT.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-131700-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1252 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-131700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1252 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:56 PM EDTSpecial Weather StatementPHICarbon79 min
Jun 12, 7:28 PM EDTSpecial Weather StatementPHIBerks, Chester92 min
Jun 12, 7:08 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot82 min

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.